Alert archive / North Dakota / Wind Advisories in 2005

Wind Advisory 12, NWS Grand Forks, ND

November 28, 20059 counties in North Dakota; Kittson County, Minnesota

NWS Grand Forks, ND issued this wind advisory at Nov 28, 2005, 1:18 PM CST for 9 counties in North Dakota; Kittson County, Minnesota. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2005, 1:18 PM CST (19:18 UTC)
Expired
Nov 29, 2005, 6:00 AM CST
In force
17 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 112 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 281918
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
118 PM CST MON NOV 28 2005

...WINTER WINDS WILL PERSIST THROUGH THE NIGHT IN NORTHEAST NORTH DAKOTA...

.THE WINTER STORM THAT IS PRODUCING ICE...SNOW AND BLIZZARD FORCE
WINDS TO PORTIONS OF SOUTHEAST NORTH DAKOTA AND NORTHWEST
MINNESOTA WILL PRODUCE LESS INTENSE...BUT STILL DANGEROUS WINDS
ACROSS NORTHEAST NORTH DAKOTA. WINDS WILL PEAK IN INTENSITY THIS
EVENING...THEN DECREASE SLIGHTLY THROUGH THE OVERNIGHT PERIOD.

MNZ004-NDZ006>008-014>016-024-026-028-054-291200-
/O.NEW.KFGF.WI.Y.0012.051128T1918Z-051129T1200Z/
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRIGGS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
COOPERSTOWN...ADAMS
118 PM CST MON NOV 28 2005

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

THIS REPLACES THE WINTER WEATHER ADVISORY WHICH WAS IN EFFECT FOR
MUCH OF NORTHEAST NORTH DAKOTA AND EXTREME NORTHWEST MINNESOTA.

STRONG WINDS ARE OCCURRING ACROSS MUCH OF NORTHEAST AND EXTREME
NORTHWEST MINNESOTA. THESE WINDS WILL PEAK THIS EVENING...THEN
DECREASE SLIGHTLY OVERNIGHT. TRACE TO ONE INCH SNOW AMOUNTS ARE
ALSO POSSIBLE THROUGH THIS EVENING FROM NEW ROCKFORD AND DEVILS
LAKE INTO DRAYTON AND HALLOCK. SOME GROUND DRIFTING AND BLOWING
SNOW WILL CAUSE BRIEF REDUCTIONS IN VISIBILITY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GUST
2 follow-up statements
000 
WWUS73 KFGF 290937
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
337 AM CST TUE NOV 29 2005


NDZ006-007-014-015-024-291045-
/O.CAN.KFGF.WI.Y.0012.000000T0000Z-051129T1200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD
337 AM CST TUE NOV 29 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY FOR TOWNER...CAVALIER...BENSON...RAMSEY...AND EDDY
COUNTIES. WIND SPEEDS HAVE DECREASED TO UNDER 30 MPH...AND WILL
CONTINUE TO DECREASE THROUGH THE DAY.  

$$

MNZ004-NDZ008-016-026-028-054-291200-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-051129T1200Z/
KITTSON-PEMBINA-EASTERN WALSH COUNTY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...CAVALIER...GRAFTON...LAKOTA...
COOPERSTOWN...ADAMS
337 AM CST TUE NOV 29 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING FOR KITTSON...PEMBINA...WALSH...NELSON...AND GRIGGS
COUNTIES.  

NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE EARLY
MORNING HOURS. THE WINDS WILL DECREASE THROUGH THE DAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
TG
000 
WWUS73 KFGF 291153
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
553 AM CST TUE NOV 29 2005

MNZ004-NDZ008-016-026-028-054-291300-
/O.EXP.KFGF.WI.Y.0012.000000T0000Z-051129T1200Z/
KITTSON-PEMBINA-EASTERN WALSH COUNTY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...CAVALIER...GRAFTON...LAKOTA...
COOPERSTOWN...ADAMS
553 AM CST TUE NOV 29 2005

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. WIND
SPEEDS ACROSS KITTSON...PEMBINA...WALSH...NELSON...AND GRIGGS
COUNTIES HAVE DECREASED TO LESS THAN 30 MPH. WINDS WILL CONTINUE
TO DIMINISH THROUGH THE DAY. 

$$
TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Nov 28, 4:14 AM CST, 9 hours 4 minutes earlier.

Area forecast discussion, Nov 28, 4:14 AM CST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
414 AM CST MON NOV 28 2005

.DISCUSSION...MAIN FORECAST CHALLENGE IS WINTER STORM. WHEN LOOKING
AT THE LATEST SURFACE ANALYSIS...LOW PRESSURE IS CENTERED IN SW
IA...WITH AN INVERTED TROF EXTENDING THROUGH W MN. WHEN LOOKING
AT THE MODELS...MODELS REMAIN IN PRETTY GOOD AGREEMENT...SO LEANED
TOWARDS GFS SOLUTION WHICH HAS BEEN MORE CONSISTENT. SURFACE LOW
CONTINUES TRACKING NE TODAY THROUGH S MN INTO WI...KEEPING THE
AREA UNDER A TIGHT SURFACE PRESSURE GRADIENT WITH THE FREEZING
RAIN CHANGING TO SNOW FROM W TO E BY THIS AFTERNOON. WC MN AND
PARTS OF NW MN REMAIN IN PREFERENTIAL REGION FOR ADDITIONAL
SIGNIFICANT SNOWFALL INTO TONIGHT...WITH ALL OF THE AREA SEEING
STRONG WINDS THAT WILL BLOW ANY SNOW THAT FALLS AROUND. THE WIND
AND SNOW ON TOP OF THE FREEZING RAIN AND ICE COVERED SURFACES...
WILL CONTINUE TO CREATE HAZARDOUS TRAVEL CONDITIONS INTO TONIGHT.
THEREFORE...WILL EXTEND THE CURRENT WINTER WEATHER ADVISORY AND
WINTER STORM WARNING HEADLINES OUT TO 12Z TUE. LATER SHIFTS WILL
NEED TO MONITOR ESPECIALLY THE S PARTS OF THE AREA FOR POTENTIAL
BLIZZARD CONDITIONS AS THE DAY DEVELOPS...AND ALSO MONITOR THE
REMAINDER OF THE DVL AREA THAT DOESNT HAVE AN ADVISORY FOR
POTENTIAL OF BLOWING SNOW PROBLEMS.

THE LOW PRESSURE SYSTEM MOVES OUT OF THE AREA ON TUE...WITH A HIGH
PRESSURE SYSTEM QUICKLY MOVING THROUGH THE AREA ON TUE NIGHT AHEAD
OF ANOTHER LOW PRESSURE SYSTEM THAT MOVES OUT INTO THE PLAINS ON
WED. WITH FRESH SNOW COVER...THINNING CLOUDS AND LIGHT WINDS...NEEDED
TO DROP THE TEMPERATURES SLIGHTLY...PUTTING OVERNIGHT LOWS INTO THE
SINGLE DIGITS AND HIGHS IN THE 15 TO 25 RANGE. SLIGHT CHANCE FOR
LIGHT SNOW STILL LOOKS GOOD ON WED AS BEST LIFT AND MOISTURE WITH
NEXT SYSTEM REMAINS OUTSIDE OF THE AREA. AS FAR AS THE EXTENDED
FORECAST...TOOK A QUICK LOOK...BUT DIDNT MAKE ANY CHANGES AT THIS
TIME DUE TO FOCUSING ON CURRENT STORM. THEREFORE...DAY SHIFT WILL
NEED TO GIVE THE EXTENDED FORECAST MORE ATTENTION TODAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR NDZ039-NDZ049-
     NDZ052-NDZ053.

     WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR NDZ027-NDZ029-
     NDZ030-NDZ038.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR NDZ008-NDZ016-
     NDZ024-NDZ026-NDZ028-NDZ054.

MN...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR MNZ002-MNZ003-
     MNZ029.

     WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR MNZ005-MNZ006-
     MNZ008-MNZ009-MNZ013-MNZ014-MNZ015-MNZ016-MNZ017-MNZ022-
     MNZ023-MNZ024-MNZ027-MNZ028-MNZ030-MNZ031-MNZ032-MNZ040.

     WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR MNZ001-MNZ007.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR MNZ004.

&&

NG
Hazardous weather outlook, Nov 28, 6:51 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
651 AM CST MON NOV 28 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
651 AM CST MON NOV 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT FOR AREAS ALONG AND E OF
A VALLEY CITY TO GRAND FORKS TO ROSEAU LINE TODAY AND TONIGHT...

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE AREA ALONG A
NEW ROCKFORD TO GRAFTON TO HALLOCK LINE TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

FREEZING RAIN WILL CHANGE TO SNOW WITH SIGNIFICANT SNOWFALL
ACCUMULATION EXPECTED ALONG AND EAST OF A NEW ROCKFORD TO GRAFTON
TO HALLOCK LINE TODAY AND TONIGHT. THE HIGHEST SNOWFALL TOTALS ARE
EXPECTED IN SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA
WHERE 6 TO 12 INCHES OF SNOW IS ANTICIPATED. IN ADDITION TO THE
SIGNIFICANT ICE ACCUMULATION AND SNOWFALL...STRONG WINDS WILL
CREATE BLOWING SNOW WITH VISIBILITIES REDUCED TO NEAR ZERO AT
TIMES...ESPECIALLY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT SNOWFALL AND ICE ACCUMULATION AMOUNTS.

NG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:15 PM CSTWinter Weather AdvisoryFGFEddy, Griggs, Nelson, Pembina, Walsh17 hr
Nov 28, 11:39 AM CSTBlizzard WarningFGFBarnes, Cass, Ransom, Richland, Sargent22 hr

Nearby

Wind Advisories in North Dakota, 2005Wind Advisories in Minnesota, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.